Don't accidentally overdose on black licorice This kind of Halloween, the FDA warns

Just as the idea does each Halloween, the Food along with Drug Administration has posted a reminder on its website urging folks to keep their black licorice consumption to a minimum.

The reasoning? Too much of the old-fashioned favorite can cause health problems such as irregular heart rhythm, especially in people over 40.

Black licorice contains a sweetening compound called glycyrrhizin, which can cause a drop in potassium levels. With low levels, some people might experience high blood pressure, swelling along with even congestive heart failure, the FDA says.

The Great news is usually which potassium levels return to normal after you stop eating copious amounts of black licorice.

So, here are some tips through the FDA:

— Don’t eat too much of the stuff at one go.

— If you have been eating a lot of the idea, especially if you have irregular heart rhythm or muscle weakness, stop (along with call your doctor).

Don't accidentally overdose on black licorice This kind of Halloween, the FDA warns

Related Posts

About The Author

Add Comment